MAUDE Adverse Event Report: BIOMET UK LTD. OXF TWIN-PEG CMNTD FEM XL PMA; OXFORD CEMENTED FEMORALS

BIOMET UK LTD. OXF TWIN-PEG CMNTD FEM XL PMA; OXFORD CEMENTED FEMORALS
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/03/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4) initial report.Concomitant medical products: customer has indicated that the product will not be returned to zimmer biomet for investigation, as it has been discarded.Multiple mdr reports were filed for this event, please see associated reports: 3002806535-2021-00487, 3002806535-2021-00489.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that a patient underwent an initial right knee arthroplasty on (b)(6) 2018.Subsequently, a total knee revision procedure due to unknown reason was performed on (b)(6) 2021.
 
Event or Problem Description
It was reported that a patient underwent an initial right knee arthroplasty on (b)(6), 2018.Subsequently, a total knee revision procedure due to lateral wear was performed on (b)(6), 2021.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The reason for revision is lateral wear.Multiple mdr reports were filed for this event, please see associated reports: 3002806535-2021-00487-1, 3002806535-2021-00489-1.The investigation is in progress.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
(b)(4).This final report is being submitted to relay additional information.Complaint summary: product has not been returned for evaluation, and x-rays or medical notes have not been provided.Therefore, the investigation has been limited to the information provided, a review of the device history records, and a complaint history search.Review of the device history records identified no deviations or anomalies during manufacturing that could be related to the reported event.Dhr item 154776 lot 669130, dhr item 159589 lot 294070 & dhr item 161471 lot 00380 confirms conformance to specification on final release.From the limited information provided the most likely cause could not be determined.If any additional information becomes available, then the complaint will be reopened and investigated thoroughly.Review of complaint history database for 3 years prior to the notification date has found no similar complaints for item #161471 and item #159589.The search identified (3) similar reported complaints for item #154776 (including initiating complaint).There were (0) additional complaints against the lot #669130.These devices are used for treatment.The implants used have been confirmed to be compatible.These part and lot combinations are not associated with any recalls at the time the search was conducted.The likely condition of the devices when they left zimmer biomet is conforming to specification.The root cause of the reported event is likely to be disease progression, which is not considered device related.No corrective action required at this time as the root cause of the reported event is not device related multiple mdr reports were filed for this event, please see associated reports: 3002806535-2021-00487-2, 3002806535-2021-00489-2.If any further information is found which would change or alter any conclusions or information, a supplemental will be submitted accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that a patient underwent an initial right knee arthroplasty on (b)(6) 2018.Subsequently, a total knee revision procedure due to lateral wear was performed on (b)(6), 2021.

Brand Name
OXF TWIN-PEG CMNTD FEM XL PMA
Common Device Name
OXFORD CEMENTED FEMORALS
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK  CF31 3XA
Manufacturer (Section G)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK   CF31 3XA
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key12778718
Report Number3002806535-2021-00488
Device Sequence Number14958872
Product Code NRA
UDI-Device Identifier05019279438266
UDI-Public05019279438266
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P010014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number161471
Device Lot Number070380
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2021
Supplement Date Received by Manufacturer11/15/2021
12/09/2021
Initial Report FDA Received Date11/09/2021
Supplement Report FDA Received Date11/16/2021
12/10/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/28/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age58 YR
Patient SexMale
Patient Weight100 KG